Alert archive / New York / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 103, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jul 19, 2004, 11:30 PM EDT for Rensselaer County, New York. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2004, 11:30 PM EDT (03:30 UTC)
- Expired
- Jul 20, 2004, 12:30 AM EDT
- In force
- 60 min
- Issued by
- NWS Albany, NY
- Area
- Counties, with a storm outline in the text
County Rensselaer County, NY
The radar
The Albany radar (KENX), 35 km from the middle of the area, began a volume at 03:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 3.5 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1101 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1026 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KALY 200330 SVRALY NYC083-200430- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBANY NY 1129 PM EDT MON JUL 19 2004 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN RENSSELAER COUNTY IN EAST CENTRAL NEW YORK THIS INCLUDES THE CITIES OF...TROY...RENSSELAER * UNTIL 1230 AM EDT * AT 1128 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR TROY...AND MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CENTER BRUNSWICK BY 1135 PM EDT GRAFTON BY 1155 PM EDT LAT...LON 4270 7387 4260 7372 4273 7341 4294 7355 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 10:00 PM EDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jul 19, 10:00 PM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY, NY 1000 PM EDT MON JUL 19 2004 .UPDATE...MOST ACTIVITY HAS DIED. BORDERLINE SEVERE STORM SCHOHARIE CTY. UPDATES OUT .SYNOPSIS...500 HPA TROUGH OVER WESTERN NEW YORK HEADING EAST. SURFACE HIGH OVER THE DEEP SOUTH. COLD FRONT EXTENDS FROM LOW IN NORTHERN QUEBEC TO WESTERN LAKE SUPERIOR. && .SHORT TERM (TONIGHT AND TUESDAY)...WIDESPREAD CONVECTION BREAKING OUT TO OUR WEST. ALSO NUMEROUS SHOWERS/TSTMS POPPING UP OVER HIGHER ELEVATION REGIONS. THE CONVECTION OUT WEST APPEARS TO LINE UP WITH THE 500 HPA TROF AND COLD CORE. IT APPEARS TO BE DIMINISHING SOME WHAT AS IT MOVES EAST. WILL GO WITH SHRA/TSRA LIKELY TO THE WEST OF THE HUDSON VALLEY AND ALSO OVER THE BERKS/GREEN MTNS...WITH HIGH CHANCE POPS OVR THE HUDSON VALLEY AND NWRN CT...FOR LATE AFTERNOON INTO THIS EVENING...FOLLOWED BY FOG DUE TO RESIDUAL MOISTURE. WILL KEEP EARLY TUESDAY DRY FOLLOWED BY A CHANCE OF SHWRS/TSTMS TUESDAY AFTERNOON/EVENING AS FRONT PASSES THRU THE REGION...AGAIN FOLLOWED BY PATCHY FOG IN THE LATE NIGHT HOURS. && .LONG TERM (WEDNESDAY THROUGH MONDAY... ON WED A WEAK HIGH DROPS DOWN FROM EASTERN CANADA...BUT ITS EFFECTS ARE RATHER SHORT LIVED AS THE CIRCULATION RETURNS TO A SOUTHWESTERLY DIRECTION BRINGING IN WARM AND HUMID AIR. THURSDAY NIGHT THE GFS DEVELOPS A LOW OVER VIRGINIA JUST SOUTHEAST OF THE TROF EXTENDING FROM THE ST LAWRENCE VALLEY TO SOUTHERN MISSOURI. THE TROF ROTATES EAST FRIDAY AS A HIGH BUILDS OVER THE GREAT LAKES...BRINGING A STRONG COLD FRONT THRU THE REGION FRIDAY WITH GOOD FORCING JUST AHEAD OF IT. THE GFS PUTS THE TROF ASSOCIATED WITH THE FRONT FROM CONCORD NH THRU NEW YORK CITY SW TO RALEIGH AT 00Z SATURDAY AND THE TROF CONTINUES EAST INTO THE ATLANTIC AS THE CANADIAN HIGH BUILDS IN AND TAKES OVER OUR WEATHER FOR THE WEEKEND. THE TROF IS FORECAST TO STALL OFF THE EAST COAST BUT LOOKS TO BE FAR ENOUGH OUT TO SEA TO AFFECT OUR WEATHER ASIDE FROM BRINGING IN SOME HIGH LEVEL CLOUDS. ON SUNDAY NIGHT MARINE AIR BEGINS TO WORK ITS WAY INTO OUR SOUTHEASTERN ZONES. A HIGH OFF THE NEW ENGLAND COAST AND A LOW OVER THE SOUTHEASTERN STATES ALONG WITH AN UPPER TROF OVER THE GREAT LAKES RESULTS IN WARM MOIST AIR OFF THE GULF STREAM BEING FORCED UPSLOPE OVER THE APPLACIANS AND OVER THE COOLER AIR WEST OF THE APPALACIANS. && .AVIATION... GENERALLY VFR CONDITIONS TO PREVAIL THROUGH THE REMAINDER OF THE AFTERNOON...EXCEPT IN SHRA/TSRA WHERE CONDITIONS WILL LOWER TO MVFR. EXPECT MVFR CONDITIONS TO PERSIST THROUGH NIGHT MAINLY DUE TO VISIBILITIES. EXPECTATION IS FOR SKIES TO REMAIN BKN/OVC THROUGH THE NIGHT. HOWEVER...AS REFLECTED IN POU TAF...WHERE SKIES GO SCT... CONDITIONS TO DETERIORATE TO IFR DUE TO BR. MVFR/VFR FOR TUESDAY MORNING. WINDS LIGHT THROUGHOUT FORECAST PERIOD. && .HYDROLOGY... SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE UPPER LOW ARE NOT EXPECTED TO BRING ENOUGH RAINFALL TO CAUSE ANY FLOODING PROBLEMS. HOWEVER THURSDAY AFTERNOON THROUGH MIDDAY FRIDAY THERE MAY BE A POSSIBILITY OF LOCALLY HEAVY RAIN FROM THUNDERSTORMS THAT ARE SLOW MOVING OR FOLLOWING EACH OTHER IN A LINE. WIDESPREAD HEAVY RAIN IS NOT EXPECTED...BUT SOME STREAMS OR SMALLER RIVERS COULD EXPERIENCE SHARP RISES. && .ALY WATCHES/WARNINGS/ADVISORIES... NY...NONE VT...NONE MA...NONE CT...NONE && SYNOPTIC/HYDRO...KILPATRICK AVIATION...OKEEFE
Hazardous weather outlook, Jul 19, 3:34 AM EDT, 19 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 334 AM EDT MON JUL 19 2004 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-190734- THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND WESTERN NEW ENGLAND. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... SCATTERED THUNDERSTORMS ARE POSSIBLE TUESDAY...AND AGAIN LATE FRIDAY. EITHER OF THESE EVENTS HAS THE POTENTIAL TO PRODUCE SEVERE THUNDERSTORMS. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jul 19, 9:30 PM EDT, 2 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 930 PM EDT MON JUL 19 2004 NYZ047-200215- ...A STRONG THUNDERSTORM IN SCHOHARIE COUNTY... AT 928 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL AND WIND GUSTS TO 45 MPH WAS LOCATED 6 MILES WEST OF NORTH BLENHEIM...OR ABOUT 14 MILES NORTH OF ROXBURY...AND MOVING NORTHEAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR... BREAKABEEN BY 935 PM EDT MIDDLEBURGH BY 950 PM EDT SCHOHARIE BY 1000 PM EDT 6 MILES SOUTHEAST OF CENTRAL BRIDGE BY 1005 PM EDT
Special weather statement, Jul 19, 10:03 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 1003 PM EDT MON JUL 19 2004 NYZ047-048-051-052-200230- ...STRONG THUNDERSTORMS IN SCHOHARIE...ALBANY AND SCHENECTADY COUNTIES... AT 1000 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF 45 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM COBLESKILL TO PRESTON HOLLOW...OR ALONG A LINE EXTENDING FROM COBLESKILL TO 17 MILES NORTH OF HUNTER...AND MOVING NORTHEAST AT 20 MPH. THUNDERSTORMS WILL BE NEAR... CENTRAL BRIDGE AND OLD CENTRAL BRIDGE BY 1010 PM EDT WESTERLO BY 1020 PM EDT BERNE BY 1025 PM EDT DUANESBURG...ALTAMONT...DELANSON AND 7 MILES WEST OF FEURA BUSH BY 1030 PM EDT
Special weather statement, Jul 19, 10:23 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 1023 PM EDT MON JUL 19 2004 NYZ033-200245- ...A THUNDERSTORM WITH VERY HEAVY RAIN IN HAMILTON COUNTY... AT 1018 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING UP TO 2 INCHES OF RAIN AND LOCALIZED FLOODING OF POOR DRAINAGE AREAS. THIS STORM WAS LOCATED 8 MILES EAST OF INDIAN LAKE...AND MOVING NORTH AT 10 MPH. THE THUNDERSTORM WILL BE... IN EXTREME NORTHEASTERN HAMILTON COUNTY AT 1040 PM EDT. THE ALDOUS BROOK MAY EXPERIENCE RAPID RISES IN WATER LEVEL.
Special weather statement, Jul 19, 10:37 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 1037 PM EDT MON JUL 19 2004 NYZ042-200300- ...A STRONG THUNDERSTORM IN WARREN COUNTY... AT 1036 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR NORTH CREEK...OR ABOUT 15 MILES NORTHWEST OF WARRENSBURG...AND MOVING NORTHEAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR... STARBUCKVILLE BY 1045 PM EDT POTTERSVILLE BY 1050 PM EDT ADIRONDACK BY 1100 PM EDT
Special weather statement, Jul 19, 10:40 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 1040 PM EDT MON JUL 19 2004 NYZ040-048>052-200315- ...STRONG THUNDERSTORMS IN MONTGOMERY...ALBANY...SCHENECTADY...AND SARATOGA COUNTIES... AT 1036 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...SMALL HAIL AND HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF TRIBES HILL TO VOORHEESVILLE TO 12 MILES SOUTH OF WESTERLO...OR ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF FONDA TO 9 MILES WEST OF DELMAR TO 11 MILES NORTHEAST OF HUNTER...AND MOVING NORTHEAST AT 20 MPH. THUNDERSTORMS WILL BE NEAR... ALTAMONT BY 1045 PM EDT TRIBES HILL BY 1050 PM EDT FORT JOHNSON AND VOORHEESVILLE BY 1055 PM EDT AMSTERDAM AND GUILDERLAND BY 1100 PM EDT ROTTERDAM JUNCTION AND ROTTERDAM BY 1105 PM EDT HAGAMAN AND SCOTIA BY 1110 PM EDT
Special weather statement, Jul 19, 11:04 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 1104 PM EDT MON JUL 19 2004 NYZ050-052-053-200330- ...A STRONG THUNDERSTORM IN ALBANY...RENSSELAER AND SARATOGA COUNTIES... AT 1102 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF 45 MPH....AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR VOORHEESVILLE...OR ABOUT OVER DELMAR...AND MOVING NORTHEAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR... GUILDERLAND BY 1110 PM EDT ALBANY AND COLONIE BY 1115 PM EDT LOUDONVILLE AND RENSSELAER BY 1120 PM EDT MENANDS BY 1125 PM EDT WATERVLIET...GREEN ISLAND...LATHAM AND TROY BY 1130 PM EDT
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 11:09 PM EDT | Severe Thunderstorm Warning | ALY | Albany | 36 min |
Nearby
Severe Thunderstorm Warnings in New York, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.